August 12, 2017 at 8:06 pm #57093MrsWifeParticipant
Any idea what is causing this? My husband is ADHD, he gets angry very quickly. He began Adderall 30 mg less than a month ago. It helps but after it has worn off and something makes him angry or upset he instantly get a headache. He says it his sinuses causing a headache but I notice it within minutes of him getting angry or upset.
- This topic was modified 3 years, 6 months ago by MrsWife.
August 14, 2017 at 12:50 pm #57165Penny WilliamsKeymaster
It’s possible that Adderall is the wrong medication for him. The two types of ADHD stimulants are amphetamines (Adderall, Vyvanse…) and methylphenidate (Ritalin, Concerta…). Most individuals do well with one type or the other, but not both.
Did the doctor start him at 30 mg of Adderall. The best practice standard of care for ADHD medication is to start with the lowest dose for everyone, and increase only if and as needed to determine an effective dose for the individual. 20 mg is the lowest dose of Adderall and that’s where he should have started. Emotional side effects could signal too high a dose or the wrong medication.
Headaches as a side effect are something that definitely needs to be discussed with his prescribing doctors.
ADDitude Community Moderator, Author & Mentor on Parenting ADHD, Mom to teen w/ ADHD, LDs, and autism
August 19, 2017 at 5:33 pm #58379MrsWifeParticipant
The headaches are something new. They headaches have always came after he’s gotten angry. The adderall help cut down the anger accuracie but the headaches still happen.
August 23, 2017 at 3:25 am #58593gentlygenliParticipant
Good aversion therapy there. 😉
If he’s always gotten headaches, then there is no change. Adderall wears off, he’s angry, he gets headache. A booster dose might help.
Stress triggers headaches in some people. Anger is stress. Sleep apnea can be a factor too.
I’m a whole lot less irritable on Adderall because my concentration isn’t so fragile. For me, the tail end of the half life still helps into the next day. But that’s not typical.
- This reply was modified 3 years, 6 months ago by gentlygenli.
You must be logged in to reply to this topic. Login